I am Lynda from New Zealand and I have had lupus for 50 years - I have skin involvement manifesting itself in a rash on my face and lesions that scar and hair loss. I have also had kidney and liver involvement and a few other bits and pieces. I thought I was over it as I have had really good health for some time now but a blood test last Friday showed my ANA was up to 640 again and now I feel flumexed. I wonder if Vitamin B complex was helping me when I was so well - I stopped taking them a few months back because I didn't think I needed them anymore but maybe I do! Amyway, great to make contact with you.
Can I ask you what meds you are on? I have had lupus for 20 years and I was semi well for 15 after having chemo and it came back in my brain!? I was also flummoxed!!!!! I am now unable to work.... Not sure if I will ever go back. I'm very interested in people who have had it for a long time.
Welcome to our family. I am sorry to hear that your Lupus appears to be flaring right now. I do not know if vitamin B was keeping you healthy. There is no real connection between vitamin B alone and remission and/or mild symptoms. What medications were you taking?
It is important that you know that Lupus is a disease that is known to change within each of us. At times, our symptoms are very mild and at other times we can be unable to get out of bed. Lupus does not affect us all in the same way. We each have out own "relationship" with the disease so there is no universal path that we can follow with this disease.
I hope that you are able to get your current symptoms under control and that you can get back to a state of relatively good health.
Peace and Blessings
Thank you Saysusie for your reply and your welcome. I'm not on any meds for the lupus - what meds do people take for it? I always understood it was the symptoms that were treated not the actual condition. Actually, having said that, I do take thyroxine but never think of that as being for the lupus! I know that vit B complex doesn't medicate lupus - what I was really meaning was that I had been taking it to help my body to cope with stress (because my life is very stressful) and I just wondered if because I stopped taking the B complex and therefore my body wasn't coping with stress as well as it had been, the lupus flared. I'm just so disappointed, that's all, especially as all my other blood tests were so much better. The only reason my doc sent me for this blood test (she forgot the ANA one when I went for all the other tests!) was because I showed her all these terrible lesions I have on my leg at present - they've been there for some time and are very sore and itchy and hot and the leg is swollen and hard to the touch around the lesioned area (the lower calf area) and my ankle is also quite swollen. She's a good doc though - just forgot I have lupus because both she and I have had cancer and I think that her cancer scared her witless so she just forgot there can be something else too! I just don't want to lose any more hair especially as I've been praying for healing and praying for my hair to regrow - forlorn hope but miracles do happen.
Yes, indeed, stress is one of the major factors in causing flare-ups of the disease. We are always reminded that it is extremely important for us to alleviate our stressors and to learn coping mechanisms so that we do not become over stressed. You may find that your disease exacerbates in tandem with your stress level. So, it might be a good idea to consider continuing with your efforts to alleviate your stress.
Your rashes could, indeed, be Lupus rashes. There are many types of Lupus rashes (another variant of the disease that makes it difficult to pinpoint anything). Also, there are many different treatment modalities which are dictated by the symptoms that you present. You are correct, there are no specific medications for Lupus, just different treatments for different symptoms. There are a few that routinely used and they include NSAIDs (non-steroidal anti-inflammatory drugs), Plaquenil (which is often used to treat leasions and ulcers), corticosteroids (not the same as anabolic sterioids), immunosuppressive drugs (methotrexate, cytoxin, etc.). If you read the "stickys" at the top of each forum, you will find information about the various treatments for symptoms of Lupus. Also, go to the "Lupus Foundation" website as there is a wealth of information there.
Remember, we are here to help you, so please feel free to ask any questions that you may have.
Peace and Blessings